Lyrica please tell me about your experience with this drug.

Discussion in 'Fibromyalgia Main Forum' started by lmmillion, Apr 27, 2006.

  1. lmmillion

    lmmillion New Member

    I am really hesitant to add another drug to my daily routine. However, Cymbalta has not helped with my pain at all, as the Dr. thought it would. She wants me to add Lyrica to the mix now. I have constant excruciating pain down the sides of my legs and arms. It feels like the nerves are just sitting right at the surface. Just touching my skin hurts.

    Anyone on Lyrica and feel a difference? Any intolerable side-effects? I read that some people gain weight and get swollen ankles and feet. This is something I definitely do not need to get!

    Please, anyone, tell me good/bad so I can decide if I want to try this drug. Thank you.
  2. EllenComstock

    EllenComstock New Member

    I am on both Cymbalta and Lyrica. I think Cymbalta has helped as an anti-depressant with depression, but not pain. Cymbalta has helped with some of the achy pain I had in my hips, ankles and toes, but unfortunately not the constant achy pain and stiffness in my neck and right shoulder. But since it helps some, I continue to take it.

    Your doctor may not be willing to prescribe this to you, but I am also on Kadian (this is morphine) 30 mg. twice a day and it has really helped the sharp, shooting pains I was getting. It has helped that by 80%. I used to get a sharp pain in my right hip that would shoot all the way down to my toes. It was so sharp, it would take my breath away. I've been on the Kadian over a year now and have not had any problems with addiction.

    As for swelling, I have had swelling in my feet (especially in my left one) and some in my ankles for many years-long before I started taking any meds.

    I have had a problem with craving carbs and especially sweets.

    Ellen
  3. michelelae

    michelelae New Member

    Hi, I have just recently ended a clinical trial for Lyrica. I am not one that likes to be on meds at all and have tried just about everything out there. I have to tell you, that Lyrica has "saved my life". For me, it is the best drug out there. I have been pain free for over a year and am back to being an almost normal person. I still struggle with bouts of depression now and then and trying to stay focused is my main battle right now, but being pain free is the biggest deal.

    I think it would be worth a try. Lyrica is the only med I am on. Who know's, maybe it would be the right med for you and then you could get off the Cymbalta.

    The only side-effect I have noticed is dry mouth.

    When my trial was over, I had to come completely of the drug and all of my symptoms started coming back almost immediatly. It was awful. I did experience withdrawls coming off the drug as well.

    I hope this has helped.

    Michele
  4. jacampbell

    jacampbell New Member

    This has worked for me. I can tell a difference when I don't take it so I compromised and only take one at night because it makes me feel groggy.
  5. Heartdrumr

    Heartdrumr New Member

    Hi, Immillion: I was taking Lyrica and Baclofen at the same time, so I don't really know which drug caused such severe side effects, it may even have been taking the two drugs together.
    I experienced almost comotose symptoms - difficulty in waking up, weaknes ( I think I broke most of our plates, etc, because I couldn't seem to hold on to anything. After weeks of this, my husband had to practially carry me in to see the doctor. He immedialy stopped the meds cold-turkey ( would not recommend this because I went through withdrawal symptoms and to be weaned off the meds.
    Just because this was my experience, it doesn't necessarily mean that it will affect you in this way.
    I think that as FM suffers, it is necessary to keep trying different combinations of meds to find the right one for each of us.
    Good luck in finding the meds that will assist in decreasing symptoms.

    Heartdrumr
  6. ckzim

    ckzim New Member


    I was prescribed this for numbness in my left fingers.
    I have to say...it did work for that...but then ALL my fingers where swollen, including my toes, from taking the Lyrica,,,rock and a hard place. Which is worse? Swelliing, and fumbly..or tingling and fumbly?



    I say give it a try....you'll know soon enough if you should continue or not.
  7. willwork4shoes

    willwork4shoes New Member

    it stopped being effective after about 3 months. Also, I gained 20 pounds - didn't eat any more than usual but the weight just piled on!

    I came off of it...

  8. WordGirl

    WordGirl New Member

    Lyrica worked really well for the pain. Unfortunately for me, I also gained abot 30 pounds in a month and half so doc took me off of it. I was willing to deal with the weight since the pain issues were so much better, but doc said absolutly no way!

    Now I am on Cymbalta. Let's see...

    I should let you know, my mother is on Lyrica for RA pain and having great results without the weight gain.

    Good Luck!
  9. CatofDoom

    CatofDoom New Member

    lyrica definately helps my day to day pain (when i'm not in a flare up). but i have noticed that it makes me a little tired and i crave candy and carbs.

    but i think the benefits outweigh the mildly irritating side effects.


    good luck!
  10. ChungieDolor

    ChungieDolor New Member


    I just started Lyrica a couple of weeks ago. Not sure what I feel. Took a week and some days to clean the house for an appraisal, and I am wiped out from that. First night, I felt droggy, so I slept well. Now, its back to getting up at 1am or so.

    I need to start the 3rd 50 mg per day. I guess I feel a little disappointed since others are doing better on this med. I expected more. Oh, I do notice my graving for sweets. Can not have enough. Sales for Dreyers anywhere? lol!

    Sincerely
    Chungiedolor
  11. lmmillion

    lmmillion New Member

    I have already piled on 40lbs. since being on antidepressants. I have heard about the swelling and weigh-gain risks with Lyrica. Based on what you all have said, I think I'm going to avoid this. My pain is constant, but the thought of gaining any more weight is just too much for me! I'm already taking Cymbalta and Prozac, and I wholeheartedly believe these drugs have contributed to my weight gain. I have gained another 10lbs. since switching from Effexor to Cymbalta. My Dr. says that I shouldn't be gaining on the Cymbalta. Well, I'd like for her to take it and see how her body reacts!

    I think I'm just going to stick with pain meds for now.
  12. FMsolider

    FMsolider New Member

    for about 90 days and hated it. It didn't help my pain but, I did not flare during this time...so, that is something to think about. It was way to expensive for me to refill. I was a lot calmer while taking it but very bad nausua. The first day I had an intoxication feeling that was pretty severe but after that I did not.
  13. danitza

    danitza New Member

    I HAVE BEEN ON LYRICA SINCE DEC. 05 AND IT HAS BEEN THE BEST THNG I DID. I TAKE IT AND TRAZADONE TO SLEEP FOR MY FIBRO. I WAS TAKING UP TO 22 PILLS A DAY BEFORE THIS. THE 1ST FEW DAYS YOU FEEL A LITTLE OFF BALANCE BUT AFTER THAT YOU ADJUST. I HAD TO TAKE 2 A DAY UNTIL THAT SETTLED AND NOW 3 DAY. I HAVE MORE ENERGY, LESS PAIN AND FRANKLY FEEL "NORMAL", FOR THE MOST PART,AGAIN FOR THE 1ST TIME IN YEARS. I HAVEN'T GAINED ANY WEIGHT AND AM IN THE PROCESS OF TRYING TO LOSE THE WEIGHT FROM THE ANTI-DEPRESSANTS. I HAVE ACTUALLY BEEN ABLE TO JOIN A HEALTH PLEX AND START WORKING A PROGRAM TAILORED TO ME AND THE ILLNESS. I WAS ABLE TO STOP TAKING THE ANTI-DEPRESSANT WITH THIS.
  14. carly1229

    carly1229 New Member

    I have had wonderful results with Lyrica. I started it in January, have had no weight gain, and the tremendous pain I was having in my legs is so much better. I still have some pain, but not like it was. I hope this helps you with your decision. Hope all goes well.
    Carla
  15. goldilox

    goldilox Member

    Hello,
    I am actually very confused about the lyrica - I have been on and off it for about 5 months now. I was told to start with 1 150 mg a day and then increase to max of 3 150 mgs a day. At first it helped my pain immensely and I thought wOW, this is magic..... but after a few weeks being on 3 tablets a day my pain came back with absolute avengence!! I didnt know what was going on. I then went back to just one a day and the pain was a little better. Then after a couple weeks my pain came back again worse.
    I am seeing my rhemy next wednesday as I do not know whether the lyrica is causing my pain or whether its withdrawal due to cutting it down.
    I dont think I have had any weight gain.

    I would love to know how you go.
    Thanks,

    Sue.


  16. dragon06

    dragon06 New Member

    So far I have had very good results!

    I will definitly be staying on this med. I have been taking it for just over a month. I did get some side effects at the beginning but the longer I take the less side effects I am getting.

    It is definitly do more good than bad for me.
  17. carly1229

    carly1229 New Member

    My dosages are 75 mg in the am and 75 in the pm. It seems to still be holding its own, even at the low doses. I am definitely staying with Lyrica.